liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Discreteness of spectrum and strict positivity criteria for magnetic Schrodinger operators
Linköping University, The Institute of Technology. Linköping University, Department of Mathematics, Applied Mathematics.
2004 (English)In: Communications in Partial Differential Equations, ISSN 0360-5302, Vol. 29, no 03-Apr, 489-521 p.Article in journal (Refereed) Published
Abstract [en]

We establish necessary and sufficient conditions for the discreteness of spectrum and strict positivity of magnetic Schrodinger operators with a positive scalar potential. They are expressed in terms of Wiener's capacity and the local energy of the magnetic field. The conditiions for the discreteness of spectrum depend, in particular, on a functional parameter which is a decreasing function of one variable whose argument is the normalized local energy of the magnetic field. This function enters the negligibility condition of sets for the scalar potential. We give a description for the range of all admissible functions which is precise in a certain sense. In case when there is no magnetic field, our results extend the discreteness of spectrum and positivity criteria by Molchanov [Molchanov, A. M. (1953). On the discreteness of the spectrum conditions for self-adjoint differential equations of the second order (Russian). Trudy Mosk. Matem. Obshchestva (Proc. Moscow Math. Society) 2:169-199] and Maz'ya [Maz'ya, V. G. (1973). On (p, l)-capacity, imbedding theorems and the spectrum of a self-adjoint elliptic operator. Math. USSR Izv. 7:357-387].

Place, publisher, year, edition, pages
2004. Vol. 29, no 03-Apr, 489-521 p.
Keyword [en]
magnetic Schrodinger operator, discrete spectrum, strict positivity, capacity
National Category
Engineering and Technology
Identifiers
URN: urn:nbn:se:liu:diva-46256DOI: 10.1081/PDE-120030406OAI: oai:DiVA.org:liu-46256DiVA: diva2:267152
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2011-01-12

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Maz´ya, Vladimir G.

Search in DiVA

By author/editor
Maz´ya, Vladimir G.
By organisation
The Institute of TechnologyApplied Mathematics
In the same journal
Communications in Partial Differential Equations
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 269 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf